MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number SONATA
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The parents reported a decline in hearing performance with the right-side device in (b)(6) 2025.The recipient has been re-implanted.
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the reference electrode due to an external mechanical impact appears to be likely.However, to confirm an exact root cause of failure a device investigation of the explanted device is necessary.The concerned device was explanted but has not been received for investigation yet.
 
Event or Problem Description
The parents reported a decline in hearing performance with the right-side device on (b)(6) 2025.The recipient has been re-implanted.
 
Additional Manufacturer Narrative
Conclusion: device investigation revealed a technical failure of the reference electrode which explains the reported issues.The investigation results appear to match the problems mentioned in the recipient report.This is a final report.
 
Event or Problem Description

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key22024108
Report Number9710014-2025-00438
Device Sequence Number7220446
Product Code MCM
UDI-Device Identifier09008737049157
UDI-Public(01)09008737049157
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/11/2023
Device Model NumberSONATA
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer05/09/2025
05/09/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/11/2025
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale